2 Clarke Drive
Cranbury, NJ 08512
© 2022 MJH Life Sciences™ and OncLive - Clinical Oncology News, Cancer Expert Insights. All rights reserved.
Dr. Richard Gralla, from the Quality of Life Research Associates, on Chemotherapy-Induced Nausea and Vomiting.
Richard Gralla, MD, Medical Director, Quality of Life Research Associates, New York City, discusses efforts that have been made to control chemotherapy-induced nausea and vomiting (CINV) while stressing that more advances have been developed that control emesis than nausea.
Progress has been made at managing both nausea and vomiting; however, it has become clear that the two are separate entities. Going back to the basics, textbooks suggest that the symptoms are anorexia, nausea, and vomiting, in that order. These symptoms may share pathways but each appears to have its own individual mechanism as well.
Gralla suggests that inhibiting fewer pathways such as neurokinin 1 (NK1) and serotonin, may help with vomiting or nausea but is not enough. Other pathways may be implicated and still need to be discovered and investigated in trials focusing specifically on nausea.